A regularization semismooth Newton method based on the generalized Fischer-Burmeister function for P0-NCPs

Jein-Shan Chen, Shaohua Pan

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

We consider a regularization method for nonlinear complementarity problems with F being a P0-function which replaces the original problem with a sequence of the regularized complementarity problems. In this paper, this sequence of regularized complementarity problems are solved approximately by applying the generalized Newton method for an equivalent augmented system of equations, constructed by the generalized Fischer-Burmeister (FB) NCP-functions φp with p > 1. We test the performance of the regularization semismooth Newton method based on the family of NCP-functions through solving all test problems from MCPLIB. Numerical experiments indicate that the method associated with a smaller p, for example p ∈ [1.1, 2], usually has better numerical performance, and the generalized FB functions φp with p ∈ [1.1, 2) can be used as the substitutions for the FB function φ2.

Original languageEnglish
Pages (from-to)464-479
Number of pages16
JournalJournal of Computational and Applied Mathematics
Volume220
Issue number1-2
DOIs
Publication statusPublished - 2008 Oct 15

Fingerprint

Semismooth Newton Method
Newton-Raphson method
NCP Function
Regularization
Complementarity Problem
Generalized Newton Method
Augmented System
Nonlinear Complementarity Problem
Regularization Method
Test Problems
System of equations
Substitution
Numerical Experiment
Substitution reactions
Experiments

Keywords

  • Generalized Fischer-Burmeister function
  • Nonlinear complementarity problem (NCP)
  • P-function
  • Semismooth Newton method

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this

A regularization semismooth Newton method based on the generalized Fischer-Burmeister function for P0-NCPs. / Chen, Jein-Shan; Pan, Shaohua.

In: Journal of Computational and Applied Mathematics, Vol. 220, No. 1-2, 15.10.2008, p. 464-479.

Research output: Contribution to journalArticle

@article{d2f442a7535040f7bbe1260650a1435a,
title = "A regularization semismooth Newton method based on the generalized Fischer-Burmeister function for P0-NCPs",
abstract = "We consider a regularization method for nonlinear complementarity problems with F being a P0-function which replaces the original problem with a sequence of the regularized complementarity problems. In this paper, this sequence of regularized complementarity problems are solved approximately by applying the generalized Newton method for an equivalent augmented system of equations, constructed by the generalized Fischer-Burmeister (FB) NCP-functions φp with p > 1. We test the performance of the regularization semismooth Newton method based on the family of NCP-functions through solving all test problems from MCPLIB. Numerical experiments indicate that the method associated with a smaller p, for example p ∈ [1.1, 2], usually has better numerical performance, and the generalized FB functions φp with p ∈ [1.1, 2) can be used as the substitutions for the FB function φ2.",
keywords = "Generalized Fischer-Burmeister function, Nonlinear complementarity problem (NCP), P-function, Semismooth Newton method",
author = "Jein-Shan Chen and Shaohua Pan",
year = "2008",
month = "10",
day = "15",
doi = "10.1016/j.cam.2007.08.020",
language = "English",
volume = "220",
pages = "464--479",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - A regularization semismooth Newton method based on the generalized Fischer-Burmeister function for P0-NCPs

AU - Chen, Jein-Shan

AU - Pan, Shaohua

PY - 2008/10/15

Y1 - 2008/10/15

N2 - We consider a regularization method for nonlinear complementarity problems with F being a P0-function which replaces the original problem with a sequence of the regularized complementarity problems. In this paper, this sequence of regularized complementarity problems are solved approximately by applying the generalized Newton method for an equivalent augmented system of equations, constructed by the generalized Fischer-Burmeister (FB) NCP-functions φp with p > 1. We test the performance of the regularization semismooth Newton method based on the family of NCP-functions through solving all test problems from MCPLIB. Numerical experiments indicate that the method associated with a smaller p, for example p ∈ [1.1, 2], usually has better numerical performance, and the generalized FB functions φp with p ∈ [1.1, 2) can be used as the substitutions for the FB function φ2.

AB - We consider a regularization method for nonlinear complementarity problems with F being a P0-function which replaces the original problem with a sequence of the regularized complementarity problems. In this paper, this sequence of regularized complementarity problems are solved approximately by applying the generalized Newton method for an equivalent augmented system of equations, constructed by the generalized Fischer-Burmeister (FB) NCP-functions φp with p > 1. We test the performance of the regularization semismooth Newton method based on the family of NCP-functions through solving all test problems from MCPLIB. Numerical experiments indicate that the method associated with a smaller p, for example p ∈ [1.1, 2], usually has better numerical performance, and the generalized FB functions φp with p ∈ [1.1, 2) can be used as the substitutions for the FB function φ2.

KW - Generalized Fischer-Burmeister function

KW - Nonlinear complementarity problem (NCP)

KW - P-function

KW - Semismooth Newton method

UR - http://www.scopus.com/inward/record.url?scp=47849106790&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=47849106790&partnerID=8YFLogxK

U2 - 10.1016/j.cam.2007.08.020

DO - 10.1016/j.cam.2007.08.020

M3 - Article

AN - SCOPUS:47849106790

VL - 220

SP - 464

EP - 479

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 1-2

ER -